• Select Your Topic Then Scroll Down
    Alcohol Bupe Benzos
    Cocaine Heroin Opioids
    RCs Stimulants Misc
    Harm Reduction All Topics Gabapentinoids
    Tired of your habit? Struggling to cope?
    Want to regain control or get sober?
    Visit our Recovery Support Forums
  • Bluelight HOT THREADS
  • Let's Welcome Our NEW MEMBERS!

possible methadone dependency?

keystonelight

Bluelighter
Joined
Aug 9, 2007
Messages
140
my roomate and i scored a bunch of mathadone wafers a few weeks back. well my roomate has been eating 20mgs quite a bunch this last week. His schedule has been like this:

Saturday: 20mg @10am
Tuesday: 20mg @10am
Wednesday: 20mg @10am
Friday: 20mg @10am
Saturday: 20mg @10am

He is worried of possible slight withdraws if he abruptly quits taking them. Do you think he will experience anything at all, no matter how slightly.
 

mewmew2

Bluelighter
Joined
Oct 20, 2005
Messages
122
Then I doubt it, except maybe psychological. I'm sure some more people will share their opinions.
 

johnnyb420

Bluelighter
Joined
Jan 1, 2005
Messages
2,494
Location
nor cal
methadone has a really long half life so you need to space out your use more so than with shorter acting opiates like hydrocodone.

if you have never had a habit then i doubt that using for a week will cause withdrawel.



if you want to avoid withdrawel and dependance then you need take more time off between uses.

i think that waiting at least twice the length of the average half life between uses to be safe

for example if the half life of a drug is 36 hours i would wait 72 hours


keep in mind this is not a guaruntee that you will not become dependant or prevent withdrawel .
 

smackem

Bluelighter
Joined
Oct 13, 2005
Messages
2,063
really, it takes some pretty gnarly withdrawls the first time so you learn what withdrawls are. A lot of people just attribute the hotness/coldness to the ups and downs of everyday life. I remeber the first time I withdrew..
 

AtiVanHalen

Bluelighter
Joined
Sep 29, 2007
Messages
119
Location
Eastern Shore
I was on Methadone for back pain for 3 months straight (90mgs a day) and when I told my doctor it wasn't working he took me off it cold turkey. I didn't have any problems with withdrawal symptoms. Then again, everyone is different.
 

Ham-milton

Bluelighter
Joined
Jul 20, 2007
Messages
5,748
AFAIK, it's more difficult to become dependent on methadone because the long halflife doesn't produce the sharp ups and downs, producing a sort of a taper, and not causing as much shock to your CNS.

I don't really know, though.
 

RockWell

Bluelighter
Joined
Aug 10, 2006
Messages
747
Location
Chicago
He will be fine! Now if he was doing this for a month or two it would be a different case. I was on Methadone for 8 months and my body depended on it. Once I quit it was the worst withdrawal I ever had.
 

Ham-milton

Bluelighter
Joined
Jul 20, 2007
Messages
5,748
See, I managed to quite methadone after 50-60mg daily for 6 months (and after 3 habits) without a problem.

I used a way different quitting strategy, though. I switched to alternating every other day for a long time, and then started going as long as possible between doses, and it was easy for me to go from 50mg every other day (or every 3rd day where possible) to nothing.
 

rachamim

Bluelighter
Joined
May 23, 2006
Messages
7,772
Location
Nasipit, Mindanao, Philippines
The roomamate might or might not have actual physical symtoms wheter or not they used in the past. That prior usage would have nothing to do with it. 20 mgs. is not a low dosage for an opiatenaive person so that too is not an issue. It just depends on their physiology. Mine leaves with a slight physical dependance after just 3 days of successive dosing. Others can do it for 2 weks and be fine.
 

LinZ-E

Bluelighter
Joined
Oct 24, 1999
Messages
1,916
Location
NE US
^well, lucky you.

It really varies...might get some subtle w/d effects (temp changing, restless), but I don't imagine it'd be anything you want to kill yourself over. However, if he keeps it up... might be a completely different story.
 

biggerstronger

Bluelighter
Joined
Dec 26, 2005
Messages
921
No, you should of never even mentioned w/d to him now he think any bad feeling is w/d and it will make it worse. I remember when I knew nothing about opiates I had no clue I was going through w/d the first few times. Just felt bad and then it went away. Thought I had a cold or something. Then once I figured it out I never stopped using opiates in fear of the terrible w/d. lol.
 

hfrs

Bluelighter
Joined
Aug 18, 2006
Messages
1,286
Location
MD
johnnyb420 said:
if you want to avoid withdrawel and dependance then you need take more time off between uses.

i think that waiting at least twice the length of the average half life between uses to be safe

for example if the half life of a drug is 36 hours i would wait 72 hours
Johnny is correct in his first statement that the OP is not taking enough time off to prevent tolerance/dependence. The second statement is incorrect though although very commonly misunderstood. What you would need to understand is how half-lives work....


A half-life by definition is the amount of time that is takes for 50% of a drug (in this case) to be cleared from the body.​


For example... I take 100 mg of a drug that has a half life of 12 hours. That means that at t= +12:00, I have 50 mg still in my body. Most people get this first part correct and understand, it's the next part that is misunderstood.

At half-life #2, another 50% of the drug will be cleared, so at t= +24:00 50% of 50 mg (25 mg) will be cleared. It will take another 12 hours for the next 12.5 mg to clear and so on. Technically, it is an exponential decay process (think radioactivity and how it decays).​


This is why you need 8 - 9 t1/2 (half-lives) in-between doses to prevent dependence. You will slow the development of tolerance with this method, but will not eliminate it 100%.
 

hfrs

Bluelighter
Joined
Aug 18, 2006
Messages
1,286
Location
MD
Ham-milton said:
AFAIK, it's more difficult to become dependent on methadone because the long halflife doesn't produce the sharp ups and downs, producing a sort of a taper, and not causing as much shock to your CNS.

I don't really know, though.
Actually, the opposite is true although you may have a point if you were only considering psychological dependence (I'll get to that part at the end).

Since the half-life is so long (for the methadone), if you don't allow enough time for all of it to clear, you have a constant serum level. This is exactly what you need to develop tolerance in the first place. The easiest way to think about it is to compare it to a shorter half-life drug.

If drug x has a half-life of 6 hours, obviously it will be a much shorter time period to fully clear the body. This would allow the user to dose more frequently and still maintain periods where the body was clear of the drug.

Where I thought you may have a point is with respect to psychological addiction. Since you are ingesting the drug less frequently, it may be possible that the user doesn't get addicted quite as quickly. This follows with the thinking that a drug like crack where the user is very frequently re-administering leads to addiction more rapidly than other drugs. This really hasn't been proven true or false either way- both sides have interesting evidence at this point- but it's a possibility.
 

Ham-milton

Bluelighter
Joined
Jul 20, 2007
Messages
5,748
Since it's got a longer half-life, it can't produce the same degree of euphoria or crash.

Methadone has never managed to cause the "god I just need a hit now" in me. When I have a methadone habit, I don't even worry about it, I just dose when I'm ready.
 

MethaContin

Ex-Bluelighter
Joined
Apr 20, 2007
Messages
3,985
Thats the beauty of methadone , you arent in that constant cycle of scoring drugs, getting high, than going and trying to score more drugs ....ETC..........

For me it was and STILL IS a Life Saver...............
 
Top